Alert archive / Texas / Tornado Warnings in 2025

Tornado Warning 5, NWS Brownsville, TX

March 27, 2025Hidalgo County, Texas

NWS Brownsville, TX issued this tornado warning at Mar 27, 2025, 5:11 PM CDT for Hidalgo County, Texas. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 27, 2025, 5:11 PM CDT (22:11 UTC)
Expired
Mar 27, 2025, 5:23 PM CDT
In force
12 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Hidalgo County, TX

The radar

The Brownsville radar (KBRO), 58 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2025-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2025-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
713 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
372 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

403 
WFUS54 KBRO 272211
TORBRO
TXC215-272245-
/O.NEW.KBRO.TO.W.0005.250327T2211Z-250327T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Brownsville TX
511 PM CDT Thu Mar 27 2025

The National Weather Service in Brownsville has issued a

* Tornado Warning for...
  Southeastern Hidalgo County in Deep South Texas...

* Until 545 PM CDT.

* At 511 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Estero Llano Grande State Park, or over Progreso,
  moving east at 15 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Relampago, Mercedes Police Department, Taylor Elementary School, 
  Weslaco Mid Valley Airport, Mercedes, Ruben Hinojosa Elementary 
  School, South Texas High School For Health Professions, Indian 
  Hills, Mercedes Junior High School, and Mercedes High School 
  around 515 PM CDT.

Other locations impacted by this tornadic thunderstorm include Gibson
Park, Central Middle School, North Bridge Elementary School,
Heidelberg, and Weslaco Bicultural Museum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 2616 9802 2625 9787 2622 9786 2609 9786
      2607 9795
TIME...MOT...LOC 2211Z 248DEG 13KT 2612 9795 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

88-RC
1 follow-up statement
906 
WWUS54 KBRO 272223
SVSBRO

Severe Weather Statement
National Weather Service Brownsville TX
523 PM CDT Thu Mar 27 2025

TXC215-272233-
/O.CAN.KBRO.TO.W.0005.000000T0000Z-250327T2245Z/
Hidalgo TX-
523 PM CDT Thu Mar 27 2025

...THE TORNADO WARNING FOR SOUTHEASTERN HIDALGO COUNTY IS
CANCELLED...

The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.

Remember, a Severe Thunderstorm Warning still remains in effect for
Hidalgo county until 6 PM CDT. 

&&

LAT...LON 2616 9802 2625 9787 2622 9786 2609 9786
      2607 9795
TIME...MOT...LOC 2222Z 248DEG 13KT 2625 9775 

$$

88-RC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this tornado warning went out at Mar 27, 3:27 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Mar 27, 3:27 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Brownsville TX
327 PM CDT Thu Mar 27 2025

...New SHORT TERM, LONG TERM, MARINE...

.SHORT TERM...
(Tonight through Friday night)
Issued at 312 PM CDT Thu Mar 27 2025

*Key messages:

-Strong to severe thunderstorms continue to move through Deep
 South Texas and the RGV throughout the evening and overnight
 hours, bringing strong winds up to 60-70 mph, small hail,
 frequent lightning and possible brief tornados.

-Additional flooding is likely throughout tonight.

-SPC indicates a Marginal (Level 1/4) risk of severe
 thunderstorms for all of the region tonight and most of the ares
 tomorrow morning.

-WPC highlights a Moderate/40% (level 3/4) chance of flooding for
 tonight, which drops to a Marginal/at least 5% (level 1/4)
 tomorrow morning.

-Rain and storms come to an end later tomorrow morning.

A very active weather situation continues for Deep South Texas as
the region continues to lie just downstream of a mid-to-upper level
shortwave trough axis, centered over central Mexico. As forecasted,
scattered to numerous strong to severe thunderstorms have continued
into today and up to the time of this writing. At present, two lines
of severe thunderstorms are moving through Kendedy, Hidalgo and
Starr County, with radar indicating winds up to 60 mph as well as
brief rotations, which could lead to isolated and brief tornados and
funnel clouds. The HRRR and RAP are in fair agreement that these
storms will continue to progress eastward throughout the remainder
of this evening, bringing strong and gusty winds of up to 60-70 mph,
very heavy rain, frequent lightning, small hail and further possible
brief storm circulations and/or brief tornadoes. Additional
development of storms and heavy rain is likely overnight behind
this first round of storms.

The Storm Prediction Center (SPC) carries a Marginal (level 1/5)
risk of severe thunderstorms for all of the County Warning Area
(CWA) overnight and into tomorrow morning, with the threat reducing
to a chance of non-severe thunderstorms for Zapata County by sunrise
tomorrow morning. Meanwhile, the Weather Prediction Center (WPC)
highlights a Moderate/40% (level 3/4) risk of rainfall exceeding
flash flood guidance for all of Deep South Texas with the exception
of Zapata County and far northwestern and far westward portions of
Jim Hogg and Starr counties, respectively. At this time, most of the
RGV only needs 1-2 inches of before reaching 100% ground saturation,
while the Northern Ranchlands varies considerably. Many locations of
the areas mentioned above already are at saturation. So, how much
more rain is expected? WPC indicates an additional 1-5 inches of
rain remains possible across most of the CWA before all is said and
done, with the bulk of the rain for the Northern Ranchlands and
Upper RGV falling through this evening and early night hours while
the Middle and Lower RGV and SPI receives the rain between the
early and late night hours tonight. Already, dual pol radar total
storm estimates indicate that most of the CWA has already received
at least 2-3 inches with swaths of Cameron, Starr and southern
portions of Jim Hogg and Brooks counties ranging between 7-9
inches, or more. The bright light at the end of the tunnel is that
dry conditions return by tomorrow evening.

Overnight temperatures will fall into the 60s tonight and tomorrow
night, with lows nearing 70 across portions of the RGV and the
beaches tomorrow night. Tomorrow, the trough continues to move over
and out of the CWA with breaks in the clouds possible by tomorrow
afternoon with high temperatures reaching into the low 80s across
the Northern Ranchlands and the Upper RGV as well as mid to upper
80s across the Middle and Lower RGV. Highs in the mid to upper 70s
are anticipated at the beaches.

&&

.LONG TERM...
(Saturday through next Thursday)
Issued at 312 PM CDT Thu Mar 27 2025

Loaded the NBM without significant adjustment. Drier, warmer weather
will prevail through the long term. The 500mb trough axis will swing
east of the region by Friday evening as a near zonal flow aloft
develops over the region.

There is a low chance (20 percent) of showers and thunderstorms
across the Gulf waters. Otherwise, rain-free conditions are expected
through the period. A weak cold front may approach the region Monday
into Tuesday before stalling. Overnight low temperatures start this
weekend in the 60s warming into the lower 70s by midweek. Very warm
to hot weather is forecast into late next week as strong ridging
builds over Mexico extending into south Texas. High temps will range
from the mid to upper 80s to lower 90s across much of the area on
Saturday, except for the 70s at the beaches. Daytime high temps are
expected to reach the low to mid 90s, except near the coast, across
much of the region Sunday through late week. Wednesday appears to be
the warmest day of the week, with high temps well into the 90s with
a few locations approaching the triple digits across the Rio Grande
Plains. Some heat index values next week may reach 100 degrees,
especially during the afternoon on Tuesday and Wednesday.|

&&

.AVIATION...
(18Z TAFS)
Issued at 1218 PM CDT Thu Mar 27 2025

Currently, conditions vary widely from IFR at KMFE, VFR at KHRL
and MVFR at KBRO; a bit of clearing has worked its ways over KHRL
and KBRO at this time. However, to the northwest of all
aerodromes, strong to severe thunderstorms are forming a line.
There is some agreement among the HRRR and RAP models that this
line will work its way south and eastward throughout the afternoon
and early evening hours. Am expecting prevailing conditions to
gradually deteriorate, from west to east, to MVFR and, or, IFR
throughout this time frame as clouds build ahead of the storms. As
the storms arrive, expect conditions similar to this morning with
frequent lightning, strong and variable winds, heavy rain as well
as the potential for small hail. Overnight, further rounds of
thunderstorms and heavy rain are possible before clearing
throughout tomorrow morning after the final round of storms move
through.

&&

.MARINE...
Issued at 312 PM CDT Thu Mar 27 2025

Saturday through Tuesday night...We expect generally moderate
southeast winds through the period. Wave heights on the Gulf will
be slightly elevated over the weekend, with possible low end small
craft advisory conditions. Wave heights will decrease to moderate
as the new week begins.

Tonight through tomorrow night...Throughout the day up till now,
most of the stations across the Laguna Madre and buoy 42020 have
been reporting winds between 20 and 30 knots with higher gusts.
Several reliable short term models have suggested, mainly fresh to
strong southeasterly winds are expected to continue overnight and
into tomorrow morning. Due to the strong to severe thunderstorms
expected to arrive to the coastal waters throughout the evening and
overnight hours, in addition to a tightened pressure gradient, we
expect rounds of strong and gusty winds with heavy rainfall,
frequent lightning as well as possible small hail and potential
water spouts. Due to the wind and elevated seas, have issued a Small
Craft Advisory for all coastal waters till 1 PM Friday as
southeasterly winds of 15-25 knots with gusts to 35 knots (or
higher) and seas of 6-9 feet continue. Improvement is expected by
Friday afternoon with south-southeasterly winds becoming gentle to
moderate.

&&

.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE             69  82  70  86 /  80  60   0   0
HARLINGEN               65  84  66  89 /  90  60   0   0
MCALLEN                 69  87  70  94 /  90  60   0   0
RIO GRANDE CITY         66  83  69  92 /  90  60   0   0
SOUTH PADRE ISLAND      68  77  69  78 /  80  60  10   0
BAYVIEW/PORT ISABEL     67  82  68  84 /  80  60   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch through Friday morning for TXZ248>255-351-353>355-
     451-454-455.

     High Rip Current Risk from 7 PM CDT this evening through Friday
     evening for TXZ451-454-455.

GM...Small Craft Advisory until 1 PM CDT Friday for GMZ130-132-135-
     150-155-170-175.

&&

SHORT TERM...65-Irish
LONG TERM....54-BHM
AVIATION...65-Irish

In the hours before

Local storm report, Mar 27, 2:01 PM CDT, 3 hours 10 minutes before
Preliminary Local Storm Report
National Weather Service Brownsville TX
201 PM CDT Thu Mar 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     Flash Flood      4 SSW Combes            26.19N 97.76W
03/27/2025                   Cameron            TX   Emergency Mngr

            Emergency Management reported a closed road
            due to flash flooding in Palm Valley near
            the intersection of Queens Sago Dr and
            Stuart Place Rd.

&&

ATE
Local storm report, Mar 27, 2:08 PM CDT, 3 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Brownsville TX
208 PM CDT Thu Mar 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     Flash Flood      5 E Brownsville         25.93N 97.41W
03/27/2025                   Cameron            TX   Emergency Mngr

            Emergency Manager reported a stranded
            vehicle on the road due to flash flooding.

&&

ATE
Local storm report, Mar 27, 2:12 PM CDT, 2 hours 59 minutes before
Preliminary Local Storm Report
National Weather Service Brownsville TX
212 PM CDT Thu Mar 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 AM     Flash Flood      4 E Brownsville         25.92N 97.41W
03/27/2025                   Cameron            TX   Emergency Mngr

            Emergency Manager reported water being
            pumped out a house due to flash flooding.

&&

ATE
Local storm report, Mar 27, 2:20 PM CDT, 2 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Brownsville TX
220 PM CDT Thu Mar 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     Flash Flood      6 E La Gloria           26.71N 98.44W
03/27/2025                   Starr              TX   Public

            Public reported water getting into a
            building.

&&

ATE
Local storm report, Mar 27, 2:57 PM CDT, 2 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Brownsville TX
257 PM CDT Thu Mar 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     Tstm Wnd Dmg     Penitas                 26.23N 98.45W
03/27/2025                   Hidalgo            TX   Emergency Mngr

            Emergency manager reported trees downs and
            power outages.

&&

ATE
Local storm report, Mar 27, 5:04 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Brownsville TX
504 PM CDT Thu Mar 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     Flash Flood      23 SW Encino            26.70N 98.40W
03/27/2025                   Starr              TX   Dept of Highways

            2 to 3 feet of water flooding FM 755 in
            northeast Starr County near Santa Elena.
            Actual start time unknown.

&&

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 7:09 PM CDTSevere Thunderstorm Warning Considerable damage threatBROStarr, Zapata51 min
Mar 26, 7:49 PM CDTSevere Thunderstorm WarningBROStarr41 min
Mar 26, 8:04 PM CDTSpecial Weather StatementBROBrooks41 min
Mar 26, 9:20 PM CDTSpecial Weather StatementBROKenedy40 min
Mar 26, 11:33 PM CDTSpecial Weather StatementBROHidalgo42 min
Mar 26, 11:50 PM CDTSpecial Weather StatementBROZapata25 min
Mar 27, 12:23 AM CDTAreal Flood AdvisoryBROWillacy32 min
Mar 27, 1:44 AM CDTAreal Flood AdvisoryBROCameron, Willacy2 hr
Mar 27, 2:06 AM CDTAreal Flood AdvisoryBROStarr, Zapata114 min
Mar 27, 2:26 AM CDTSpecial Weather StatementBROCameron34 min
Mar 27, 2:43 AM CDTSpecial Weather StatementBROCameron32 min
Mar 27, 2:49 AM CDTRip Current StatementBROCameron, Kenedy, Willacy40 hr
Mar 27, 2:56 AM CDTSpecial Marine WarningBRO19 min
Mar 27, 3:09 AM CDTAreal Flood AdvisoryBROCameron2 hr
Mar 27, 3:28 AM CDTSpecial Weather StatementBROCameron32 min
Mar 27, 3:44 AM CDTAreal Flood AdvisoryBROCameron2 hr
Mar 27, 5:09 AM CDTAreal Flood AdvisoryBROCameron, Hidalgo, Willacy2 hr
Mar 27, 5:37 AM CDTAreal Flood AdvisoryBROCameron113 min
Mar 27, 6:13 AM CDTSpecial Weather StatementBROCameron47 min
Mar 27, 6:33 AM CDTAreal Flood AdvisoryBROCameron117 min
Mar 27, 7:05 AM CDTSpecial Weather StatementBROCameron40 min
Mar 27, 7:10 AM CDTAreal Flood AdvisoryBROCameron, Hidalgo, Willacy50 min
Mar 27, 7:31 AM CDTSpecial Weather StatementBROZapata59 min
Mar 27, 7:56 AM CDTSpecial Marine WarningBRO34 min
Mar 27, 8:29 AM CDTSpecial Weather StatementBROZapata46 min
Mar 27, 8:31 AM CDTSpecial Weather StatementBROStarr44 min
Mar 27, 8:40 AM CDTFlash Flood WarningBROCameron3 hr
Mar 27, 8:45 AM CDTAreal Flood AdvisoryBROJim Hogg, Starr3 hr
Mar 27, 8:59 AM CDTSpecial Weather StatementBROJim Hogg46 min
Mar 27, 9:17 AM CDTSmall Craft AdvisoryBRO28 hr
Mar 27, 10:00 AM CDTSpecial Weather StatementBROBrooks45 min
Mar 27, 10:37 AM CDTAreal Flood AdvisoryBROBrooks, Hidalgo, Jim Hogg, Starr, Zapata3 hr
Mar 27, 11:01 AM CDTSpecial Weather StatementBROBrooks44 min
Mar 27, 11:15 AM CDTSpecial Weather StatementBROZapata45 min
Mar 27, 11:29 AM CDTSpecial Weather StatementBROStarr31 min
Mar 27, 11:35 AM CDTAreal Flood WarningBROCameron3 hr
Mar 27, 11:39 AM CDTSpecial Weather StatementBROBrooks36 min
Mar 27, 12:01 PM CDTSevere Thunderstorm WarningBROBrooks, Hidalgo, Starr44 min
Mar 27, 12:34 PM CDTSevere Thunderstorm Warning Considerable damage threatBROBrooks, Hidalgo, Kenedy41 min
Mar 27, 12:40 PM CDTSpecial Weather StatementBROStarr35 min
Mar 27, 1:09 PM CDTSevere Thunderstorm WarningBROHidalgo, Kenedy, Willacy36 min
Mar 27, 1:16 PM CDTSevere Thunderstorm WarningBROHidalgo, Starr44 min
Mar 27, 1:32 PM CDTTornado WarningBROHidalgo, Starr15 min
Mar 27, 1:34 PM CDTFlash Flood WarningBROHidalgo, Starr13 hr
Mar 27, 1:38 PM CDTSevere Thunderstorm WarningBROHidalgo, Kenedy, Willacy19 min
Mar 27, 1:53 PM CDTSevere Thunderstorm WarningBROHidalgo, Starr52 min
Mar 27, 2:22 PM CDTTornado WarningBROHidalgo23 min
Mar 27, 2:33 PM CDTSevere Thunderstorm Warning Considerable damage threatBROHidalgo42 min
Mar 27, 3:05 PM CDTSevere Thunderstorm Warning Considerable damage threatBROHidalgo40 min
Mar 27, 3:09 PM CDTTornado WarningBROHidalgo8 min
Mar 27, 3:21 PM CDTFlash Flood WarningBROHidalgo6 hr
Mar 27, 3:22 PM CDTAreal Flood AdvisoryBROHidalgo3 hr
Mar 27, 3:42 PM CDTSevere Thunderstorm WarningBROCameron, Hidalgo, Willacy63 min
Mar 27, 3:45 PM CDTTornado WarningBROHidalgo30 min
Mar 27, 4:21 PM CDTSevere Thunderstorm Warning Considerable damage threatBROCameron, Willacy54 min
Mar 27, 4:25 PM CDTFlash Flood WarningBROHidalgo5 hr
Mar 27, 5:07 PM CDTSevere Thunderstorm WarningBROCameron, Willacy68 min
Mar 27, 5:23 PM CDTSevere Thunderstorm WarningBROCameron, Hidalgo37 min
Mar 27, 5:30 PM CDTSpecial Marine WarningBRO45 min
Mar 27, 5:50 PM CDTSevere Thunderstorm WarningBROCameron, Hidalgo40 min
Mar 27, 6:01 PM CDTFlash Flood WarningBROCameron, Willacy7 hr
Mar 27, 6:05 PM CDTSevere Thunderstorm WarningBROCameron, Willacy40 min
Mar 27, 6:13 PM CDTSpecial Weather StatementBROWillacy47 min
Mar 27, 6:14 PM CDTSpecial Marine WarningBRO46 min
Mar 27, 6:23 PM CDTFlash Flood Warning EmergencyCatastrophic damage threatBROHidalgo3 hr
Mar 27, 6:37 PM CDTSevere Thunderstorm WarningBROCameron, Willacy38 min
Mar 27, 6:38 PM CDTSevere Thunderstorm WarningBROHidalgo, Starr30 min
Mar 27, 6:49 PM CDTSevere Thunderstorm WarningBROCameron, Willacy41 min
Mar 27, 6:58 PM CDTSpecial Marine WarningBRO47 min

Nearby

Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.